Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 30, NWS Norman, OK

May 25, 1994Jackson County, Kiowa County, Oklahoma

NWS Norman, OK issued this tornado warning at May 25, 1994, 7:44 PM CDT for Jackson County, Kiowa County, Oklahoma. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
May 25, 1994, 7:44 PM CDT (00:44 UTC)
Expired
May 25, 1994, 8:15 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Jackson County, OK, Kiowa County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 260047
TOROKC
OKC065-075-260115-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
744 PM CDT WED MAY 25 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     NORTHEASTERN JACKSON AND SOUTHERN KIOWA

     LUGERT...MOUNTAIN PARK...ROOSEVELT...TOM STEED RESEVIOR AND
     WARREN

AT 744 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES EAST
OF WARREN ALONG THE NORTH FORK OF THE RED RIVER.

THE DEVELOPING TORNADO WAS MOVING EAST-SOUTHEAST AT 20 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR NORTHWESTERN OKLAHOMA
UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR
CENTRAL AND WESTERN OKLAHOMA AND NORTHERN TEXAS UNTIL 1100PM
CDT.


LAT...LXON 3469  9888 3464  9919 3489  9931 3491  9898

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 3:25 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 25, 3:25 PM CDT, 4 hours 19 minutes before
FPUS3 KOKC 252024

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
325 PM CDT WED MAY 25 1994

UPR SYS OVR SW U.S. MOVG/REFORMING EWD INTO XTRM WRN NM DURG NXT SRVL
HRS WITH S/WS ROTATING ARND UPR SYS. LLFLO NOT REAL STG BUT SVRL OTHER
PARAMETERS IN PLACE FOR SVRL ROUNDS OF TSTMS OVR FA NXT 24 TO 48 HRS.

MAY NEED FFWTCH FOR SRN PTN OF FA LTR. RNFL LAST NGT WAS SPOTTY AND
SINCE GRND NOT SATURATED OVR MUCH OF AREA WL WAIT TIL BNDRY BCMS BTR
ESTABLISHED. BLV SFC CDNFT ASSOCIATED WTH NRN S/W WL BCM BTR DEFINED AS
S/W MOVS INTO THE UPR MDWST LTR TDY AND SFC HI BLDS ACRS NRN PLAINS.
AS CDFNT BCMS BTR DEFINED AND MOVS INTO NRN OK TNGT AND CONVECTION ALG
OLD BNDRY TO THE S DVLPS FA MAY HAV 2 AREAS OF CONCERN FOR HVY RNFL AND
SVR WX.

UPR SYS SLO TO MOV OUT SO WL HOLD ON TO PCPN THRU MST OF THE AREA THRU
THUR NGT.

FCSTID=20
PRELIM NBRS

HBR   60  78  56  76/ 80  60  30  20
OKC   62  78  57  75/ 70  60  30  20
SPS   65  80  59  78/ 80  50  30  20
GAG   55  73  50  73/ 80  30  20  10
PNC   59  75  52  75/ 60  30  30  20
DUA   65  80  61  78/ 80  60  40  20

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, May 25, 3:40 PM CDT, 4 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT WED MAY 25 1994

...DELAYED REPORTS FROM EARLY WEDNESDAY MORNING MAY 25TH...

TIME/DATE             COUNTY            EVENT/LOCATION

1255 AM/25TH          GARVIN            SHED BLOWN OFF FOUNDATION AND
                                        DESTROYED...ROOFING MATERIAL
                                        PEELED OFF A TRAILER...AND TREE
                                        LIMBS DOWNED 4.5 MILES WEST OF
                                        WYNNEWOOD.

  _
SPEG
Local storm report, May 25, 3:41 PM CDT, 4 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT WED MAY 25 1994

...DELAYED REPORTS FROM EARLY WEDNESDAY MORNING MAY 25TH...

TIME/DATE             COUNTY            EVENT/LOCATION

1255 AM/25TH          GARVIN            SHED BLOWN OFF FOUNDATION AND
                                        DESTROYED...ROOFING MATERIAL
                                        PEELED OFF A TRAILER...AND TREE
                                        LIMBS DOWNED 4.5 MILES WEST OF
                                        WYNNEWOOD.

  _
SPEG
Local storm report, May 25, 3:45 PM CDT, 3 hours 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

338 PM                ELLIS             GOLFBALL SIZE HAIL IN SHATTUCK.

  _
SPEG
Local storm report, May 25, 4:33 PM CDT, 3 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

421 PM                WOODWARD         QUARTER SIZED HAI\L 10S OF TANGIER

CW
Local storm report, May 25, 4:35 PM CDT, 3 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

421 PM                WOODWARD         QUARTER SIZED HAIL 10S OF TANGIER

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:37 PM CDTSevere Thunderstorm WarningOUNKiowa53 min
May 25, 7:42 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian48 min
May 25, 8:15 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman45 min
May 25, 8:26 PM CDTSevere Thunderstorm WarningOUNTillman64 min
May 25, 10:00 PM CDTFlash Flood WarningOUNStephens3 hr
May 25, 10:54 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall51 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.